Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Cheyenne, WY

June 26, 2011Banner County, Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2011, 8:03 PM MDT for Banner County, Cheyenne County, Morrill County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 8:03 PM MDT (02:03 UTC)
Expired
Jun 26, 2011, 8:22 PM MDT
In force
19 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5331 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS55 KCYS 270203
SVRCYS
NEC007-033-123-270230-
/O.NEW.KCYS.SV.W.0085.110627T0203Z-110627T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
803 PM MDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HUBBARD GAP...OR 22 MILES SOUTHEAST OF SCOTTSBLUFF...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHIMNEY ROCK...REDINGTON AND BRIDGEPORT.

THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR BANNER...WEST 
CENTRAL MORRILL AND EASTERN SCOTTS BLUFF COUNTIES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4140 10314 4151 10364 4170 10349 4170 10337
      4172 10336 4178 10295
TIME...MOT...LOC 0202Z 273DEG 31KT 4160 10343
WIND...HAIL 60MPH 1.00IN

$$

MSW
1 follow-up statement
916 
WWUS55 KCYS 270222
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
822 PM MDT SUN JUN 26 2011

NEC007-033-123-270232-
/O.CAN.KCYS.SV.W.0085.000000T0000Z-110627T0230Z/
BANNER NE-CHEYENNE NE-MORRILL NE-
822 PM MDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORRILL...
NORTHWESTERN CHEYENNE AND NORTHEASTERN BANNER COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4140 10314 4151 10364 4170 10349 4170 10337
      4172 10336 4178 10295
TIME...MOT...LOC 0222Z 273DEG 31KT 4159 10320

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:38 PM MDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 1:38 PM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT SUN JUN 26 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY.

TONIGHT...CONVECTIVE PARAMETERS LOOK QUITE FAVORABLE FOR A DECENT
SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING NORTH OF A CASPER TO
SIDNEY LINE...AND ESPECIALLY ACROSS THE WESTERN NEBRASKA PANHANDLE...
PARTICULARLY THE SOUTHERN COUNTIES OF THE PANHANDLE.

AT 1 PM...THE COLD FRONT WAS POISED JUST NORTH OF CONVERSE AND
NIOBRARA COUNTIES WITH TEMPERATURES IN THE 50S AND 60S AT SHERIDAN
AND GILLETTE. ACROSS OUR COUNTIES...TEMPERATURES WERE IN THE 70S AND
80S. LOW LEVEL MOISTURE HAD MIXED OUT WEST OF A DOUGLAS TO CHEYENNE
LINE WITH 1 PM DEWPOINTS IN THE 20S AND 30S AND SOME LOWER 40S...WHILE
IN THE MORE SOUPY LOW LEVEL AIRMASS...DEWPOINTS WERE MAINLY THE 50S
AND 60S EAST OF A DOUGLAS TO CHEYENNE LINE. IMPRESSIVE MID 60S
DEWPOINTS AT ALLIANCE AND SIDNEY AT 1 PM.

WE HAD ONE WARNING VERIFIED THIS MORNING AROUND 9 AM WHEN A LINE OF
SEVERE THUNDERSTORMS MOVED SOUTHEAST ACROSS DAWES COUNTY NEBRASKA
AND CHADRON PRODUCING 1.25 INCH DIAMETER HAIL. THESE STORMS LIKELY
LEFT OUTFLOW BOUNDARIES WHICH WILL HELP CONVECTIVE INITIATION THIS
AFTERNOON ALONG WITH OTHER FACTORS.

AS A SHORTWAVE TROUGH ALOFT PROPAGATES EASTWARD ACROSS MONTANA AND
NORTHERN WYOMING THIS AFTERNOON...THE ASSOCIATED COLD FRONT WILL
SLIDE SLOWLY SOUTHWARD ACROSS OUR COUNTIES THIS EVENING.

WITH PROGGED INSTABILITY AND WIND SHEAR...AND ADEQUATE FRONTAL
LIFTING NEAR PEAK HEATING...EXPECTING SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP THIS AFTERNOON INITIALLY ALONG A DOUGLAS TO
CHADRON LINE...WITH STORMS DEVELOPING AND PROPAGATING SOUTHWARD
ALONG THE SOUTHWARD MOVING COLD FRONT. DECENT LOW LEVEL MOISTURE...
INSTABILITY...ALONG WITH PROGGED WIND SHEAR SUGGESTS THAT SOME OF
THE STORMS THIS AFTERNOON AND EVENING IN THE STORM PREDICTION CENTER
DAY ONE SLIGHT RISK AREA WILL BECOME SEVERE...PRODUCING LARGE HAIL
AND DAMAGING WINDS.

850/700 MB THETA-E PROGS SHOW A WELL PRONOUNCED 850 MB THETA-E RIDGE
AXIS FROM WESTERN NEBRASKA SOUTHEAST INTO NORTHERN KANSAS...WITH
IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE NOTED ACROSS THE
KIMBALL AND SIDNEY AREAS...THUS BELIEVE THE GREATEST RISK FOR SEVERE
THUNDERSTORMS WILL BE OVER THE CENTRAL AND SOUTHERN PANHANDLE
COUNTIES THROUGH THIS EVENING WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED ALONG THE NORTHWEST TO SOUTHEAST ORIENTED INSTABILITY
AXIS. STRONG TO SEVERE THUNDERSTORMS EXPECTED TO CONTINUE WELL INTO
THE EVENING HOURS WITH COLD FRONTAL LIFTING AND IMPRESSIVE LOW LEVEL
MOISTURE ADVECTION FEEDING THE THUNDERSTORMS ON SOUTHEAST WINDS. AN
ISOLATED TORNADO NOT OUT OF THE QUESTION BASED ON HELICITY
PARAMETERS AND PROGGED INSTABILITY...ESPECIALLY FROM CHADRON SOUTH
TO SIDNEY. THUNDERSTORM CHANCES MUCH LESS WEST OF INTERSTATE 25 THIS
EVENING WITH DRY LOW LEVELS.

MONDAY...MORE QUIESCENT AND COOLER DAY ON TAP IN THE WAKE OF THE COLD
FRONT AND WITH RIDGING ALOFT. 850/700 MB THETA-E RIDGE AXISES WILL
LIE NORTH TO SOUTH ACROSS OUR WESTERN COUNTIES IN THE AFTERNOON.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ON TAP IN THE AFTERNOON
MAINLY WEST OF INTERSTATE 25. FURTHER EAST...THE ATMOSPHERE WILL BE
TOO STABLE TO SUPPORT THUNDERSTORM INITIATION.

MONDAY NIGHT...LOW LEVEL RETURN SOUTHERLY WIND DEVELOP ALLOWING LOW
LEVEL RETURN FLOW TO COMMENCE...AS HAPPENS QUITE QUICKLY IN
SOUTHEAST WYOMING AND WESTERN NEBRASKA. THUS...THE ATMOSPHERE WILL
LOAD UP AGAIN ON LOW LEVEL MOISTURE.

TUESDAY...MORE TYPICAL SUMMERLIKE PATTERN PREVAILS WITH WEST
SOUTHWEST FLOW ALOFT...500 MB HEIGHTS NEAR 588 DEKAMETERS...BRISK
SOUTHERLY WINDS AT LOW LEVELS AND WARM MID LEVEL TEMPERATURES.
IMPRESSIVE AND WELL PRONOUNCED 850/700 MB THETA-E RIDGE AXISES
PREVAIL OVER FAR EASTERN WYOMING AND WESTERN NEBRASKA IN THE
AFTERNOON WITH SURFACE BASED CAPE VALUES OF 2500-3000
JOULES/KILOGRAM ACROSS WESTERN NEBRASKA AND 1000-2000 J/KG ACROSS
EASTERN WYOMING EAST OF INTERSTATE 25. ALTHOUGH CAPE VALUES WILL BE
IMPRESSIVE...WARM MID LEVEL TEMPERATURES FROM 16-18C WILL LIKELY
PROVIDE ENOUGH CONVECTIVE INHIBITION TO SEVERELY LIMIT CONVECTIVE
INITIATION. IN ANY CASE...WILL CONTINUE WITH 10 TO 20 PERCENT
THUNDERSTORM CHANCES IN THE AFTERNOON FROM DOUGLAS TO CHEYENNE FOR
THE SLIGHT CHANCE OF THUNDERSTORMS ABLE TO OVERCOME THE CONVECTIVE
INHIBITION AND WARM LAYER ALOFT.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY

UPPER RIDGE MOVES OFF TO THE EAST TUESDAY EVENING WITH SOUTHWEST
WINDS INCREASING ACROSS SOUTHERN WYOMING. THIS DUE TO A CLOSED LOW
MOVING INTO NORTHERN NEVADA AND A FAIRLY TIGHT PRESSURE GRADIENT
DEVELOPING OVER WESTERN WYOMING. 700MB WINDS INCREASE TO 35 TO
40KTS BY WEDNESDAY MORNING...INCREASING TO 40-45KTS WEDNESDAY
AFTERNOON. DEFINITELY A WINDY DAY IN STORE FOR
WEDNESDAY...PERSISTING INTO THURSDAY. GFS BRINGS QUITE A SLUG OF
MOISTURE INTO THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. ECMWF
HOLDS MOISTURE BACK WEST AND IS FORECASTING QUITE A BIT LESS. THIS
SEEMS A LOT MORE REALISTIC AND HAVE GONE WITH THE ECMWF SOLUTION.
KEPT THE INHERITED SLIGHT CHANCE POPS FOR OUR WESTERN ZONES GOING
AND WILL WAIT TO SEE HOW SOLUTIONS SHAKE OUT ON LATER RUNS BEFORE
INCREASING POPS ANYMORE. WEDNESDAY LOOKS TO BE OUR WARMEST
DAY...WITH 700MB TEMPERATURES +16C OVER SOUTHERN WYOMING...+18C
OUT OVER THE PANHANDLE.

BOTH THE GFS AND ECMWF SHOW A COOL DOWN FRIDAY WITH 700MB
TEMPERATURES DROPPING TO AROUND +8 TO +10C. WARMER TEMPERATURES
RETURN FOR THE WEEKEND THOUGH AS UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA.

&&

.AVIATION...18Z TAFS

VFR PRIMARILY WITH TEMPO IFR CONDITIONS IN TSTMS FOR OUR NEBRASKA
PANHANDLE TAFS LATER THIS AFTERNOON. DO NOT FORESEE ANY IFR
RETURNING TONIGHT IN THE PANHANDLE AS THE COLD FRONT WILL BE
THROUGH AND SURFACE WINDS WILL BE DOWNSLOPING OFF THE LARAMIE RANGE.

&&

.FIRE WEATHER...

AFTER TODAY...HIGH PRESSURE AND WARMER TEMPERATURES ARE EXPECTED
THROUGH MOST OF THE WEEK. DRY CONDITIONS AND GUSTY WEST WINDS WILL
PREVAIL DURING THE AFTERNOON WITH MINIMUM HUMIDITIES FALLING INTO
THE LOW TO MID TEENS ACROSS WYOMING. THE NEBRASKA PANHANDLE WILL
FAIR A LITTLE BETTER WITH RECENT RAINFALL. EXPECT POOR RH
RECOVERIES OVERNIGHT WEST OF THE LARAMIE RANGE WITH EXCELLENT
RECOVERIES OVER THE PANHANDLE. FUELS ARE STILL GREEN...BUT WILL
DRY OUT SIGNIFICANTLY THIS UPCOMING WEEK.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND
MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER
NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR EVEN START TO
FALL THIS WEEK ACROSS THE LOWER NORTH PLATTE RIVER. AFTER A BRIEF
COOL DOWN MONDAY...VERY WARM TEMPERATURES ARE FORECAST DURING THE
WEEK WHICH WILL RESULT IN GREATER MOUNTAIN SNOW MELT.
HOWEVER...WITH THE AREAL SNOW PACK IN THE MOUNTAINS IS NOT AS
LARGE AS LAST MONTH...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN
AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM/AVIATION/FIRE WEATHER/HYDROLOGY...CLAYCOMB
Hazardous weather outlook, Jun 26, 6:38 PM MDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT SUN JUN 26 2011

NEZ054-095-WYZ101>107-109>119-271200-
KIMBALL-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
638 PM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA MAINLY THIS
EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT STRONGER
STORMS COULD PRODUCE BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
AND THURSDAY. VERY WARM TEMPERATURES TUESDAY THROUGH THURSDAY
WILL INCREASE THE MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING
ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-055-096-WYZ108-271200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-SOUTH SIOUX-
GOSHEN COUNTY-
638 PM MDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENING.
THE THREAT FOR SEVERE STORMS APPEARS MINIMAL...BUT GUSTY
WINDS...HEAVY RAIN...LIGHTNING AND SMALL HAIL ARE LIKELY WITH
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL
CONTINUE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 26, 6:54 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT SUN JUN 26 2011

WYZ101-102-270200-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
654 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND SOUTHERN
NIOBRARA COUNTIES UNTIL 800 PM MDT...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF BILL...OR 17 MILES NORTHEAST OF
DOUGLAS...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...
  MANNING RANCH...
  KEELINE...
  LANCE CREEK...
  MANVILLE...
  LOST SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, Jun 26, 7:08 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     6 SW MURRAY LAKE        41.68N 104.02W
06/26/2011  E60 MPH          BANNER             NE   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WIND GUSTS PRECEDED THE STORM.
            NICKLE SIZED HAIL WAS OBSERVED AT 702 PM MDT.

&&

HAMMER
Special weather statement, Jun 26, 7:15 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SUN JUN 26 2011

WYZ101-102-270215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
715 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND CENTRAL
NIOBRARA COUNTIES UNTIL 815 PM MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF BILL...OR 22 MILES NORTHEAST OF
DOUGLAS...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MANNING RANCH...
  LANCE CREEK...
  REDBIRD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, Jun 26, 7:28 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             12 NW HARRISBURG        41.67N 103.90W
06/26/2011  E0.88 INCH       BANNER             NE   TRAINED SPOTTER

            HAIL WAS ACCOMPANIED BY WIND GUSTS OF UP TO 40 MPH.

&&

HAMMER
Special weather statement, Jun 26, 7:41 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT SUN JUN 26 2011

NEZ095-WYZ101-102-270245-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-
741 PM MDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE...EXTREME
NORTHWESTERN SIOUX AND CENTRAL NIOBRARA COUNTIES UNTIL 845 PM MDT...

AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MIDDLE CREEK RESERVOIR...OR 34
MILES NORTHEAST OF DOUGLAS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REDBIRD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, Jun 26, 7:51 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             10 NE HARRISBURG        41.65N 103.60W
06/26/2011  E1.50 INCH       BANNER             NE   TRAINED SPOTTER

            SMALL HAIL LASTED FROM 733 PM UNTIL 743 PM MDT. THE
            LARGEST STONES WERE UP TO WALNUT SIZE. ESTIMATED WIND
            GUSTS OF AT LEAST 40 MPH PRECEDED THE RAIN AND HAIL.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:11 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff, Sioux37 min
Jun 26, 6:45 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff, Sioux45 min
Jun 26, 7:27 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.